Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Are the side effects of the Depo-Provera shot similar to pregnancy symptoms?

I've been on the Depo shot for almost a year now; I missed it once, but then got back on it and have been getting the regular shots on time and such. But right now I'm feeling... bad. My partner and I did have sex a few weeks back (not to get too personal or anything), and right now I am torn between this could be the side effects of the shots kicking in after having it for a while, or I could be pregnant. I know I should take a pregnancy test, but I also want to do a little research before I go and take time at the doctor or spend money on a test that could most likely come out negative.

Answer Question
 
ShaynRose

Asked by ShaynRose at 10:55 PM on Jun. 12, 2013 in Pregnancy

Level 1 (2 Credits)
Answers (5)
  • Dollar Tree has them for a buck
    butterflyblue19

    Answer by butterflyblue19 at 11:00 PM on Jun. 12, 2013

  • When did you get the shot in relation to when you had sex?
    PartyGalAnne

    Answer by PartyGalAnne at 11:04 PM on Jun. 12, 2013

  • Your peace of mind is worth the price of a pregnancy test.
    Ballad

    Answer by Ballad at 11:47 PM on Jun. 12, 2013

  • Some clinics offer pregnancy tests for free. Call your doctor's office they should offer up side effect information on the shot for free.
    2autisticsmom

    Answer by 2autisticsmom at 8:31 AM on Jun. 13, 2013

  • I had a whole range of side effects from it, but none of them were like pregnancy. More like having a period for 6 weeks at a time. Go test.
    NotPanicking

    Answer by NotPanicking at 10:06 AM on Jun. 13, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.